Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

Efficient continued fraction approximations to elementary functions.


Author: Kurt Spielberg
Journal: Math. Comp. 15 (1961), 409-417
MSC: Primary 65.20
DOI: https://doi.org/10.1090/S0025-5718-1961-0134842-0
MathSciNet review: 0134842
Full-text PDF Free Access

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] H. J. Maehly, Monthly Progress Report (unpublished), February 1956, Electronic Computer Project, The Institute for Advanced Study, Princeton.
  • [2] E. G. Kogbetliantz, ``Report No. 1 on 'Maehly's method, improved and applied to elementary functions' subroutines,'' April 1957, Service Bureau Corp., New York.
  • [3] K. Spielberg, ``The representation of power series in terms of polynomials, rational approximations, and continued fractions,'' submitted to J. Assoc. Comput. Mach. MR 0130102 (23:B3134)
  • [4] C. Lanczos, Applied Analysis, Prentice-Hall, Inc., New York, 1956. MR 0084175 (18:823c)
  • [5] E. G. Kogbetliantz, Papers on Elementary Functions in IBM J. Res. & Develop., v. 1, no. 2; v. 2, no. 1; v. 2, no. 3; v. 3, no. 2; 1957-1959.
  • [6] E. G. Kogbetliantz, ``Generation of elementary functions'' in A. Ralston & H. S. Wilf, Mathematical Methods for Digital Computers, John Wiley & Sons, Inc., New York, 1959. MR 0117906 (22:8680)
  • [7] Hans J. Maehly, ``Methods for fitting rational approximations,'' Part 1, J. Assoc. Comput. Mach., v. 7, 1960, p. 150. MR 0116455 (22:7242)
  • [8] F. D. Murnaghan & J. W. Wrench, Jr., ``The determination of the Chebyshev approximating polynomial for a differentiable function,'' MTAC, v. 13, 1959, p. 185. MR 0105790 (21:4526)
  • [9] P. Wynn, ``The rational approximation of functions which are formally defined by a power series expansion,'' Math. Comp., v. 14, 1960, p. 147. MR 0116457 (22:7244)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65.20

Retrieve articles in all journals with MSC: 65.20


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1961-0134842-0
Article copyright: © Copyright 1961 American Mathematical Society

American Mathematical Society